Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 112, NWS St. Louis, MO

April 29, 2025Clinton County, Marion County, Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 29, 2025, 2:04 PM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2025, 2:04 PM CDT (19:04 UTC)
Expired
Apr 29, 2025, 2:35 PM CDT
In force
31 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Clinton County, IL, Marion County, IL, Washington County, IL

The radar

The Evansville,IN radar (KVWX), 124 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 2:05 PM CDTTSTM WND DMG2 E Nashville, ILCorrects previous tstm wnd dmg report from 2 E Nashville. Numerous branches down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 8:56 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

057 
WUUS53 KLSX 291904
SVRLSX
ILC027-121-189-291945-
/O.NEW.KLSX.SV.W.0112.250429T1904Z-250429T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
204 PM CDT Tue Apr 29 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  East Central Clinton County in south central Illinois...
  Southwestern Marion County in south central Illinois...
  Eastern Washington County in south central Illinois...

* Until 245 PM CDT.

* At 204 PM CDT, a severe thunderstorm was located near Nashville, 
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Public reported half dollar sized hail.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Centralia, Salem, Nashville, Sandoval, Wamac, Central City, Odin, 
  Irvington, Ashley, Beaucoup, Hoyleton, Junction City, Richview, 
  Radom, Kell, Walnut Hill, Huegely, Selmaville and Cartter.

This includes the following highways...
	Interstate 64 in Illinois between exits 50 and 61.
	Interstate 57 in Illinois between exits 109 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and has 
produced large hail.

&&

LAT...LON 3851 8926 3869 8901 3848 8881 3848 8892
      3847 8903 3847 8914 3830 8915 3823 8930
      3838 8943
TIME...MOT...LOC 1903Z 237DEG 38KT 3833 8931

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Delia
3 follow-up statements
732 
WWUS53 KLSX 291913
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
213 PM CDT Tue Apr 29 2025

ILC027-121-189-291945-
/O.CON.KLSX.SV.W.0112.000000T0000Z-250429T1945Z/
Clinton IL-Marion IL-Washington IL-
213 PM CDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT 
FOR EAST CENTRAL CLINTON, SOUTHWESTERN MARION AND EASTERN WASHINGTON 
COUNTIES IN SOUTH CENTRAL ILLINOIS...

At 213 PM CDT, a severe thunderstorm was located over Irvington, or 
7 miles south of Centralia, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Centralia, Salem, Nashville, Sandoval, Wamac, Central City, Odin, 
  Irvington, Ashley, Beaucoup, Hoyleton, Junction City, Richview, 
  Radom, Kell, Walnut Hill, Selmaville, Huegely and Cartter.

This includes the following highways...
	Interstate 64 in Illinois between exits 50 and 61.
	Interstate 57 in Illinois between exits 109 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3851 8926 3869 8901 3848 8881 3848 8897
      3847 8900 3847 8914 3842 8915 3830 8915
      3826 8924 3841 8939
TIME...MOT...LOC 1904Z 208DEG 27KT 3836 8919

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Delia
418 
WWUS53 KLSX 291927
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
227 PM CDT Tue Apr 29 2025

ILC027-189-291937-
/O.CAN.KLSX.SV.W.0112.000000T0000Z-250429T1945Z/
Clinton IL-Washington IL-
227 PM CDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL CLINTON 
AND EASTERN WASHINGTON COUNTIES IN SOUTH CENTRAL ILLINOIS...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for a 
portion of south central Illinois.

&&

LAT...LON 3848 8881 3848 8898 3847 8904 3847 8914
      3860 8914 3869 8901
TIME...MOT...LOC 1913Z 208DEG 27KT 3842 8915

$$


ILC121-291945-
/O.CON.KLSX.SV.W.0112.000000T0000Z-250429T1945Z/
Marion IL-
227 PM CDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT 
FOR SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...

At 227 PM CDT, a severe thunderstorm was located near Irvington, or 
6 miles southeast of Centralia, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Centralia, Salem, Sandoval, Wamac, Central City, Odin, Junction 
  City, Kell, Walnut Hill, Selmaville and Cartter.

This includes Interstate 57 in Illinois between exits 109 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3848 8881 3848 8898 3847 8904 3847 8914
      3860 8914 3869 8901
TIME...MOT...LOC 1913Z 232DEG 26KT 3838 8917

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Delia
142 
WWUS53 KLSX 291935
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
235 PM CDT Tue Apr 29 2025

ILC121-291945-
/O.CAN.KLSX.SV.W.0112.000000T0000Z-250429T1945Z/
Marion IL-
235 PM CDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHWESTERN MARION 
COUNTY IN SOUTH CENTRAL ILLINOIS...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for a 
portion of south central Illinois.

&&

LAT...LON 3848 8881 3848 8898 3847 8904 3847 8914
      3860 8914 3869 8901
TIME...MOT...LOC 1927Z 232DEG 26KT 3844 8907

$$

Delia

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:49 PM CDT, 1 hour 15 minutes earlier. Its key messages:

  • Rounds of showers and thunderstorms are expected today through Thursday. Although a few strong to severe storms cannot be ruled out, the severe weather threat remains low.
  • Dry and seasonable weather returns later this week and through the weekend.
Area forecast discussion, Apr 29, 12:49 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1249 PM CDT Tue Apr 29 2025

.KEY MESSAGES...

- Rounds of showers and thunderstorms are expected today through
  Thursday. Although a few strong to severe storms cannot be ruled
  out, the severe weather threat remains low.

- Dry and seasonable weather returns later this week and through
  the weekend.

&&

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 244 AM CDT Tue Apr 29 2025

A cold front is gradually making its way into the forecast area from
the northwest early this morning. Convection along it has been
fairly limited, but has increased in recent hours across Kansas and
western Missouri where low level moist convergence is greater.
Further east in our area, locally lower dewpoints have led to a
reduction in instability so much of the convection to the west has
rapidly weakened as it moves northeast. Expect this trend to
continue over the coming few hours as the cold front continues to
slide southeast. Although we cannot rule out a strong to severe
storm especially if low level moisture can increase instability,
this is looking increasingly less likely. Convection in our forecast
area is likely to be more limited in strength and coverage, being
primarily driven by initiation upstream across Kansas and Oklahoma
and advected northeast in the vicinity of the advancing cold front.

Model guidance is in fairly good agreement that the surface front
will be positioned across southeast MO and southern IL by around
noon today with some convection still ongoing from earlier activity
advected into the area. The potential for severe storms this
afternoon will primarily be to the south of this front where diurnal
instability will be maximizing. Shear will be a bit weaker, but
still sufficient for organized storm clusters posing primarily a
threat for damaging winds. This threat will be mostly to the south
of our forecast area. The threat for flash flooding has decreased
primarily due to the more scattered nature of convection making it
less likely that multiple rounds of heavy rainfall will track across
the same areas.

The front continues south to about the Memphis area before stalling
tonight. Additional showers and storms develop in an area of moist
advection across Oklahoma overnight driven by the approach of a
southern stream trough. Some remnants of this activity may track
into our area on Wednesday morning. As the upper trough moves east
out into the Plains on Wednesday, the surface front gets shoved back
northward as a warm front, putting much of our area into the renewed
warm sector before the trough arrives Wednesday night. Although
modest shear exists to aid in organizing convection into multicell
clusters or an MCS, the timing of the trough's arrival during the
overnight hours will limit the available instability. So once again
we cannot rule out a strong to severe storm, with damaging winds the
primary threat, low level stability in the nocturnal environment may
prevent this front occurring.

Additional showers and storms continue on Thursday as the trough
finally exits to the east. Although we do get into the warm sector
on Wednesday, another cold front pushes through with the trough on
Thursday, eventually ending this period of wet weather.

Kimble

&&

.LONG TERM...  (Wednesday Night through Monday)
Issued at 244 AM CDT Tue Apr 29 2025

Cooler and drier air moves in behind Thursday's front, but a
secondary trough dropping in from the northern stream may trigger
more showers and perhaps a thunderstorm on Friday. With little
moisture to work with (dewpoints falling into the 40s), this
instability will be very limited and driven by cold advection aloft
rather than moist advection in the low levels. As a result, we do
not expect severe thunderstorms with this round or even that much
rainfall. It will, however, renew a push of cooler and drier air
into the region that sets the stage for a beautiful weekend.

Although cool air moves in with surface high pressure Friday into
Saturday, ridging will be building across the Rockies and moving out
into the Plains late in the week. This will allow a warm up to begin
especially once that surface high moves east and allows a low level
southerly flow to begin again. Gulf moisture remains cut off by that
rather expansive surface high, so we expect dry weather to last into
the first part of next week.

Kimble

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1249 PM CDT Tue Apr 29 2025

The period will be hindered by active weather with showers and
embedded thunderstorms progressing through the region this morning
and again late tonight into Wednesday morning. Unfortunately, the
consecutive train of disturbances and dependence each round will
have on behavior and evolution of preceding rounds result in a
high degree of uncertainty with regard to direct impacts stemming
from thunderstorms. This scenario lends highest confidence in the
near term (first 6 hours) with opportunity for refinement in later
amendments and updates. The approach was to time out morning
potential and use SHRA in the prevailing groups later in the TAF
package to convey the best potential for precipitation.

Aside from thunderstorms, higher confidence exists with ceilings
lowering to MVFR/IFR as the warm front pushes north Wednesday
morning. This next round lacks the instability to produce
stronger thunderstorms, but will likely bring numerous showers and
even widespread precipitation to the region Wednesday morning.
This eventually lift north of the TAF sites from late morning
through early afternoon with isolated to perhaps scattered
thunderstorms Wednesday afternoon, just beyond the end of the 24
hour period.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 29, 2:47 AM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
247 AM CDT Tue Apr 29 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-300800-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
247 AM CDT Tue Apr 29 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected today. While widespread severe
weather is not expected, a few storms could become strong to severe
with damaging winds and large hail the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms remain in the forecast Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Kimble

In the hours before

Local storm report, Apr 29, 8:37 AM CDT, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
837 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     Tstm Wnd Gst     1 NW Salem              38.64N 88.97W
04/29/2025  M58 MPH          Marion             IL   AWOS

&&

Delia
Local storm report, Apr 29, 12:53 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1253 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     Tstm Wnd Dmg     1 SSE Potosi            37.92N 90.77W
04/29/2025                   Washington         MO   Law Enforcement

            Roof blown off school. Time estimated by
            radar.

&&

PW
Local storm report, Apr 29, 1:52 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
152 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Flood            1 NNE Lively Grove      38.31N 89.61W
04/29/2025                   Washington         IL   Public

            IL 153 under 1 foot of water.

&&

PW

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:08 AM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair, Washington42 min
Apr 29, 7:34 AM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington29 min
Apr 29, 1:05 PM CDTTornado WarningLSXRandolph33 min
Apr 29, 1:27 PM CDTSevere Thunderstorm WarningLSXRandolph23 min
Apr 29, 1:50 PM CDTFlash Flood WarningLSXWashington3 hr
Apr 29, 1:57 PM CDTFlash Flood WarningLSXClinton, Marion3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.